Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 2005, 6:48 PM EDT for Osceola County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2005, 6:48 PM EDT (22:48 UTC)
- Expired
- May 3, 2005, 7:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 58 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 032246 SVRMLB FLC097-032315- /O.NEW.KMLB.SV.W.0040.050503T2248Z-050503T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 648 PM EDT TUE MAY 3 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OSCEOLA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...PINE GROVE...NARCOOSSEE...HARMONY * UNTIL 715 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAINT CLOUD...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN OSCEOLA COUNTY AT 700 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2824 8138 2811 8123 2831 8095 2836 8119 $$ KELLY
1 follow-up statement
000 WWUS52 KMLB 032310 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 711 PM EDT TUE MAY 3 2005 FLC097-032321- /O.EXP.KMLB.SV.W.0040.000000T0000Z-050503T2315Z/ OSCEOLA FL- 712 PM EDT TUE MAY 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSCEOLA COUNTY WILL BE ALLOWED TO EXPIRE AT 715 PM EDT... AT 712 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RADAR INDICATED ADDITIONAL STORMS CONTAINING HEAVY RAIN APPROACHING SOUTHERN OSCEOLA COUNTY FROM THE WEST. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2824 8138 2811 8123 2831 8095 2836 8119 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:25 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 3, 2:25 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EDT TUE MAY 3 2005 ...CLOUDY/WET PATTERN SETTING UP...BUT IMPROVING BY THE WEEKEND... .DISCUSSION... TONIGHT...ISOLATED SVR STORM OFFSHORE SE SECTIONS AT PRESENT WITH GOLF BALL SIZE HAIL REPORTED EARLIER IN SE MARTIN CO...SEE LSRMLB FOR DETAILS. ACTIVITY OCCURRING CLOSER TO OLD FRONTAL BOUNDARY WHERE A MORE UNSTABLE AIR MASS EXISTS WITH DEW POINTS IN THE LOWER 70S... ALSO ENHANCEMENT FROM A VORT/SPPED MAX ALOFT MOVING THROUGH PER RUC. 12Z RUN OF NAM/GFS STILL INDICATE INCREASING ISENTROPIC LIFT DURING THE OVERNIGHT WITH MOIST S-SW FLOW LIFTING OVER THE OLD BOUNDARY. THIS WILL LEAD TO INCREASING CLOUDS AND CHANCES FOR SHOWERS AND A FEW STORMS DURING THE OVERNIGHT HOURS. HAVE KEPT SAME GENERAL TREND OF SCATTERED POPS ALL AREAS WITH HIGHEST VALUES OVER THE SOUTHERN COASTAL SECTIONS. WED-FRI...THE 12Z GFS RUN LOOKS MORE REALISTIC WITHOUT AS MANY BULLEYE PRECIP PATTERNS ON WED-THU. BOTH THE ETA AND GFS INDICATE TROUGHING STRETCHING FROM THE YUCATAN PENINSULA TO THE ATLANTIC OFF NORTHEAST FLORIDA. ETA APPEARS A LITTLE STRONGER AND FASTER THAN THE GFS WHICH MAINTAINED CONTINUITY FROM THE PREVIOUS TWO RUNS. WED-THU...STATIONARY BOUNDARY THAT HAS BEEN LOITERING OVER SOUTH FLORIDA BEGINS LIFTING NORTH AS A WARM FRONT. DEEPENING SOUTHERLY FEED OF MOISTURE AND INCREASING LARGE SCALE LIFT PRODUCES GREATER CHANCES/60 OF PRECIP SOUTHERN SECTIONS DECREASING TO AROUND 40 PERCENT NORTHERN SECTIONS. OVERNIGHT WED POPS LOOK HIGH GIVEN NO MID OR UPPER LEVEL LIFT/SUPPORT INSPITE OF AMPLE MOISTURE TO WORK WITH THEREFORE KEPT HIGH END/50 SCATTERED RAIN CHANCES. THU NIGHT-FRI...RAIN CHANCES START DECREASING OVERNIGHT THU AS UPPER LOW OVER GA/SC LIFTS NORTHEAST AND SURFACE LOW CROSSES OVERHEAD AND TRACKS NORTHEAST INTO THE ATLANTIC. WRAP AROUND MOISTURE PULLS AWAY QUICKLY FRI THUS LOWER INHERITED 30 POP TO 20 BY AFTERNOON FORECAST ISSUANCE TIME. SAT-TUE...STRONG RIDGE BUILDS ACROSS THE EASTERN HALF OF THE COUNTRY BEHIND THE RAPIDLY DEPARTING LOW. SURFACE HIGH PRESSURE CENTERED JUST NORTH OF THE REGION WILL SLIDE INTO THE WESTERN ATLANTIC PRODUCING AN EXTENDED PERIOD OF ONSHORE FLOW...COOLER THAN AVERAGE TEMPERATURES AND RAIN-FREE CONDITIONS. WEAK PRESSURE GRADIENT SUN-TUE WILL ALLOW SEA BREEZES TO PUSH INLAND CONCENTRATING ANY PRECIP/CONVECTION THAT MAY FORM TO THE INTERIOR COUNTIES. && .MARINE...SOUTHWEST STEERING FLOW WILL PUSH STORMS OFF THE MAINLAND AND INTO THE NEARSHORE WATERS WED AND THU ARE THE MAIN WEATHER CONCERN. HIGH PRESSURE BUILDING ACROSS THE SOUTHEAST PRODUCES NORTHWEST TO NORTHERLY WINDS FRI AND SAT THEN TRANSITION TO ONSHORE SUN AS HIGH SHIFTS EASTWARD. NORTHERLY WINDS WILL PRODUCE HIGHER SEAS IN AND NEAR THE GULF STREAM FRI AND SAT BEFORE SUBSIDING SUN AS WINDS SHIFT TO THE EAST. && .AVIATION...MAIN CONCERN WILL BE REDUCED CEILINGS WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. SOUTHERN AREAS NEAR LAKE OKEECHOBEE MOST LIKELY AFFECTED INTO THE EVENING HOURS BUT REDUCED CEILINGS AND SHOWERS/A FEW STORMS WILL SPREAD NORTH THROUGH THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... DAB 65 79 68 78 / 30 40 50 50 MCO 65 83 65 81 / 30 40 50 50 MLB 67 81 69 82 / 40 50 50 50 VRB 66 82 68 83 / 40 60 50 50 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GLITTO LONG TERM....WIMMER
Hazardous weather outlook, May 3, 5:56 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 556 PM EDT TUE MAY 3 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 040200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 556 PM EDT TUE MAY 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS EVENING AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED SOUTH OF ORLANDO THIS EVENING. THE ATMOSPHERE HAS BECOME VERY UNSTABLE SOUTH OF ORLANDO...AND ONGOING SEVERE STORMS OVER SOUTH AND SOUTHWEST FLORIDA WILL MOVE INTO OSCEOLA AND OKEECHOBEE COUNTIES EARLY THIS EVENING. IF THE STORMS HOLD TOGETHER...THEY MAY IMPACT PORTIONS OF SOUTHERN BREVARD...INDIAN RIVER...AND SAINT LUCIE COUNTIES BETWEEN 7 AND 9 PM. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS...AND EXCESSIVE CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE A SLIGHT THREAT FOR LOCALLY DAMAGING WINDS AND AN ISOLATED TORNADO. BRIEF...BUT VERY HEAVY RAINFALL MAY ALSO PRODUCE TEMPORARY URBAN AND LOWLAND FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. THE THREAT FOR STORMS WILL REMAIN IN PLACE ACROSS EAST CENTRAL FLORIDA THROUGH FRIDAY. IN ADDITION TO VERY HEAVY RAINFALL AND LIGHTNING...SOME OF THE STORMS ON THURSDAY COULD PRODUCE DAMAGING WIND GUSTS AND POSSIBLY HAIL AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER THIS EVENING AND SELF ACTIVATE IF NEEDED. SPRATT
In the hours before
Local storm report, May 3, 6:01 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 20 S KISSIMMEE 28.01N 81.41W
05/03/2005 1.00 INCH POLK FL PARK/FOREST SRVC
DIVISION OF FORESTRY REPORTED DIME TO QUARTER SIZE HAIL
ON AND NEAR LAKE HATCHINEHA IN OSCEOLA AND POLK COUNTIES.
&&
MRTLocal storm report, May 3, 6:03 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
603 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL BASINGER 27.40N 81.02W
05/03/2005 0.88 INCH OKEECHOBEE FL PUBLIC
SECOND ROUND OF HAIL IN AND AROUND THE BASINGER AREA THIS
AFTERNOON. PUBLIC REPORT.
&&
MRTLocal storm report, May 3, 6:04 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
604 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL LAKE WALES 27.90N 81.59W
05/03/2005 1.75 INCH POLK FL PUBLIC
&&
MRTLocal storm report, May 3, 6:07 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG BASINGER 27.40N 81.02W
05/03/2005 OKEECHOBEE FL TRAINED SPOTTER
10 INCH DIAMETER TREES DOWN AND 1 INCH HAIL IN BASINGER
AREA.
&&
MRTLocal storm report, May 3, 6:16 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
616 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL POINCIANA 28.15N 81.45W
05/03/2005 1.00 INCH OSCEOLA FL TRAINED SPOTTER
REPORTS OF DIME TO QUARTER SIZE HAIL.
&&
MRTLocal storm report, May 3, 6:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
637 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL FORT DRUM 27.53N 80.81W
05/03/2005 0.75 INCH OKEECHOBEE FL TRAINED SPOTTER
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:59 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 19 min |
| May 3, 2:03 PM EDT | Special Marine Warning | MLB | 57 min | |
| May 3, 3:53 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 45 min |
| May 3, 5:43 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 47 min |
| May 3, 5:50 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 55 min |
| May 3, 6:33 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.